Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Got a clot in the frontal cortex due to stroke. On androcur. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
My 87 yr old father is in a nursing home. 10 years ago he had a stroke and clot was in the frontal cortex. Now although he has a lovely personality and staff like him he has become intrusive and sexually inappropriate with other patients. He has exposed him self and tried to invite other female residents into his room. Other drugs have not helped and now the staff want to try him on Androcur yet I see it is contraindicated in people with a history of blood clots. This behavior is accelerating.
Posted Mon, 19 Aug 2013 in Mental Health
Answered by Dr. Srikanth Reddy 1 hour later
Thanks for using health care magic for posting your query.
I have gone through your account in detail and would like to know a few more details before I can comment.
1. What all therapies have been tried until now for his sexual symptoms
2. Does he have insight into this change of persinality.
3. Is he being seen by a psychiatrist
Hope to hear from you soon.
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Follow-up: Got a clot in the frontal cortex due to stroke. On androcur. Treatment? 26 minutes later
He has been tried on Paxil but was not effective. There is some insight but soon forgotten. The physician and nurses have talked with him and he is sorry at the time but behavior returns. Staff are frustrated as this is not what he was like for the first few years in the home. He has not been seen by a psychiatrist. Myself and my siblings have also approached him about this. A rather difficult thing to do with your father particularly for my sister and myself. My brother was able to handle it better. But I am an RN with many years of psych. nursing and still difficult for me to do this.
Answered by Dr. Srikanth Reddy 2 hours later
Thanks for the add on information.
I can understand what you are going through.
Personality changes commonly occur with any kind of frontal lobe damage and changes in the sexual inhibition is a very common presentation, although very challenging for the care givers.
In such cases, as a psychiatrist I would consider starting him on low doses of Risperidon as they may effect on this symptom. Its not a 100% sure shot therapy but one should try this before starting on Androcure. The problem of androcure in this patient is that, you father is behaving so cause of loss of inhibition and not due to excessive sexuality which androcure purports to cure.
You should try getting a psych consultation and that would help in lot many issues. Paxil would not have helped in this case.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor